Alert archive / Iowa / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 2, 2011, 3:38 PM CST for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:38 PM CST (21:38 UTC)
- In effect from
- Feb 2, 2011, 9:00 PM CST
- Expired
- Feb 3, 2011, 11:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS43 KDVN 022138 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 338 PM CST WED FEB 2 2011 ...BITTER COLD WIND CHILLS TONIGHT... .A LARGE HIGH PRESSURE SYSTEM CONTAINING A BITTERLY COLD AIR MASS WILL MOVE ACROSS THE AREA FROM THE NORTHERN PLAINS AND WESTERN IOWA TONIGHT. THIS COLD AIR OVER DEEP FRESH SNOW PACK WILL COMBINE WITH 5 TO 15 MPH NORTHWEST WINDS TO PRODUCE WIDESPREAD DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ZERO FROM LATE EVENING AND INTO THURSDAY MORNING. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030745- /O.NEW.KDVN.WC.Y.0002.110203T0300Z-110203T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 338 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST THURSDAY. * NORTHWEST WINDS OF 10 TO 20 MPH WILL DIMINISH TO 5 TO 12 MPH BY MID EVENING...BUT STILL START TO PRODUCE DANGEROUS WIND CHILLS AFTER 9 PM CST. * WIND CHILLS WILL DROP TO 10 TO 20 BELOW ZERO AFTER 9 PM THIS EVENING...AND BECOME WIDESPREAD 15 TO 25 BELOW ZERO AFTER MIDNIGHT. SOME LOCATIONS NORTH OF THE INTERSTATE 80 CORRIDOR WILL RANGE FROM 20 TO NEAR 30 BELOW AFTER MIDNIGHT AND THROUGH EARLY THURSDAY MORNING. THE DANGEROUS WIND CHILL VALUES WILL NOT IMPROVE UNTIL AFTER 11 AM CST THURSDAY MORNING. * THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL RESULT IN FROSTBITE IF EXPOSURE TO OUTSIDE ELEMENTS WITHOUT PROPER WEATHER CLOTHING LASTS FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$ 12
3 follow-up statements
044 WWUS43 KDVN 030305 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 905 PM CST WED FEB 2 2011 ...BITTER COLD WIND CHILLS TONIGHT... .A LARGE HIGH PRESSURE SYSTEM CONTAINING A BITTERLY COLD AIR MASS WILL MOVE ACROSS THE AREA FROM THE NORTHERN PLAINS AND WESTERN IOWA TONIGHT. THIS COLD AIR OVER DEEP FRESH SNOW PACK WILL COMBINE WITH 5 TO 15 MPH NORTHWEST WINDS TO PRODUCE WIDESPREAD DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ZERO FROM LATE EVENING INTO THURSDAY MORNING. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031315- /O.CON.KDVN.WC.Y.0002.000000T0000Z-110203T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 905 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY. * NORTHWEST WINDS OF 5 TO 12 MPH WILL PRODUCE DANGEROUS WIND CHILLS OVERNIGHT AND THURSDAY MORNING. * WIND CHILL VALUES HAVE ALREADY DROPPED TO 5 TO 15 BELOW ZERO THIS EVENING...AND WILL BECOME WIDESPREAD 15 TO 25 BELOW ZERO AFTER MIDNIGHT. SOME LOCATIONS NORTH OF THE INTERSTATE 80 CORRIDOR WILL RANGE FROM 20 TO NEAR 30 BELOW AFTER MIDNIGHT... THROUGH EARLY THURSDAY MORNING. THE DANGEROUS WIND CHILL VALUES WILL NOT IMPROVE UNTIL AFTER 11 AM CST THURSDAY MORNING. * THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$
482 WWUS43 KDVN 031120 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 520 AM CST THU FEB 3 2011 ...BITTER COLD WIND CHILLS INTO LATE MORNING... .A LARGE HIGH PRESSURE SYSTEM CONTAINING A BITTERLY COLD AIR MASS OVER OUR DEEP FRESH SNOW PACK HAS PRODUCED TEMPERATURES WELL BELOW ZERO. COMBINED WITH 5 TO 15 MPH NORTHWEST WINDS...THIS IS PRODUCING WIDESPREAD DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ZERO UNTIL LATE MORNING. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031700- /O.CON.KDVN.WC.Y.0002.000000T0000Z-110203T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 520 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * NORTHWEST WINDS OF 5 TO 12 MPH WILL PRODUCE DANGEROUS WIND CHILLS UNTIL LATE MORNING. * WIND CHILL VALUES OF 15 TO NEAR 30 BELOW WILL CONTINUE UNTIL AFTER 11 AM CST THIS MORNING. * THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$ NICHOLS
312 WWUS43 KDVN 031648 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1048 AM CST THU FEB 3 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031800- /O.EXP.KDVN.WC.Y.0002.000000T0000Z-110203T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1048 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. WIND CHILL INDICES HAVE RISEN INTO THE TEENS TO SINGLE DIGITS BELOW ZERO. THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM CST. ALTHOUGH THE WIND CHILLS HAVE IMPROVED ABOVE ADVISORY CRITERIA...INCREASING SOUTHWEST WINDS WILL STILL PRODUCE A BITE TO THE AIR AND KEEP WIND CHILLS BELOW ZERO THROUGH THE AFTERNOON. $$ 12
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:05 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 2, 3:05 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CST WED FEB 2 2011
.SYNOPSIS...
IN THE BLIZZARD AFTERMATH. LATEST SFC ANALYSIS WAS INDICATING 1040+
MB RIDGE AXIS ACRS SOUTHWEST MN...EXTENDING SOUTHWESTWARD DOWN ACRS
THE TX PANHANDLE. STILL ENOUGH GRADIENT OFF THIS FEATURE AND BETWEEN
LINGERING TROF ACRS INDIANA AND OHIO OFF PASSING STORM COMPLEX TO
INDUCE SFC WINDS LOCALLY OF 10 TO 20+ MPH...BUT THEY ARE CONTINUING
TO SHOW SIGNS OF DECREASING. ALOFT...WATER VAPOR IMAGERY WAS
INDICATING LARGE UPPER TROF COMPLEX EXTENDED FROM THE EASTERN GRT
LKS...BACK SOUTHWEST ACRS THE SOUTHWEST GRT BSN. FEATURE WAS SHEARING
APART OVERHEAD WITH UPPER LOW PINCHING OFF OVER COLORADO AND NEW
MEXICO.
&&
.SHORT TERM...TONIGHT AND THURSDAY...
ALTHOUGH SFC WINDS WILL LOOK TO DECREASE TO 5-10 KTS OVERNIGHT AS SFC
RIDGE LOBE MIGRATES OVERHEAD...BOUNDARY LAYER ARCTIC INFLUX WILL
BE COLD ENOUGH EVEN WITH THOSE LIGHTER WINDS TO SUPPORT WIDESPREAD
WIND CHILL ADVISORY CRITERIA OF -20 TO -30 BELOW. TRENDING DOWN
THE WIND SPEEDS DID REDUCE SOME SPOTS THAT LOOKED TO NEAR OR ATTAIN
THE LOWER WC WARNING REALM. WILL ISSUE A HEAVY HANDED WIND CHILL
ADVISORY FOR THE ENTIRE CWA THAT WILL START AT 9 PM CST...AND LAST
THROUGH 11 AM CST THU MORNING. ONE FLY IN THE OINTMENT OF ATTAINING
FRIGID LOW TEMPS OF WIDESPREAD -5 TO -15F TONIGHT IS PERSISTENT MID
AND HIGH DECK OVERHEAD UNDER UPPER TROF AXIS. THIS DECK SHOULD
PERSIST WELL INTO THE EVENING...BUT WILL BANK ON MID AND UPPER
LEVEL DRYING SHEAR ZONE SEEN ON W/V LOOP ACRS SD AND MN TO PUSH IT/S
WAY SOUTHWARD ACRS THE AREA FOR UPPER DECK THINNING AND CLEARING LATE
EVENING AND AFTER MIDNIGHT. LLVL SOUTHWESTERLY RETURN FLOW BEHIND
PASSING RIDGE LOBE...STARTING LATE TONIGHT BUT MAINLY OCCURRING ON
THU WILL BE THE ONLY WAY THE PROJECTED HIGH TEMPS OF 5 ABOVE TO MID
TEENS OCCUR BY LATE THU AFTERNOON. OTHERWISE SUNNY SKIES BUT BRISK
CONDITIONS WILL PREVAIL. ..12..
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
THE EXTENDED FORECAST IS LITTERED WITH LOW CONFIDENCE CLIPPER
SYSTEMS. EACH OF THESE CONTAIN A SMALL CHANCE FOR LIGHT
ACCUMULATIONS. NONE OF THESE APPEAR TO BE SIGNIFICANT STORMS. THAT
SAID...MUCH OF THIS FORECAST WILL FOCUS ON TEMPERATURES. WE SHOULD
SEE MODERATION FRIDAY AND SATURDAY...WITH MODEL CONSENSUS CONTINUING
THAT INTO SUNDAY...BUT SOME LATEST TRENDS SHOWING A NEW ARCTIC
INTRUSION BY THEN. THUS...HIGHS CLIMBING TO THE UPPER 20S TO LOWER
30S SHOULD LAST INTO SATURDAY...POSSIBLY SUNDAY. ONCE THE NEW ARCTIC
FRONT ARRIVES SUNDAY...ANOTHER 2 TO 4 DAYS OF VERY COLD AIR ARE IN
STORE. SINCE DEEP SNOW COVER IS IN PLACE...WE MAY NEED TO FURTHER
LOWER THESE EXTENDED TEMPERATURES. AT THIS TIME...OUR FORECAST IS
USING A GUIDANCE BLEND FOR DAYS 4 THROUGH 7...EXCEPT FOR SUNDAY...
WHICH HAS BEEN LOWERED SLIGHTLY. ..ERVIN..
&&
.AVIATION...
WITH NORTHWEST SFC WINDS DECREASING TO 5 TO 15 KTS THIS EVENING...
BLOWING AND DRIFTING SNOW TO CONTINUE TO DIMINISH AND BE LESS OF A
FACTOR IMPACTING RUNWAYS. OTHERWISE...VFR NIGHT WITH JUST
DIMINISHING HIGH CLDS OVER 10K FT. SOUTHWEST SFC WINDS INCREASING
TO NEAR 10 KTS AFTER 12Z THU MAY INDUCE SOME LOW DRIFTING AGAIN BY
MID MORNING. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST
THURSDAY FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST
THURSDAY FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WARREN-WHITESIDE.
MO...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST
THURSDAY FOR CLARK-SCOTLAND.
&&
12/ERVINHazardous weather outlook, Feb 2, 4:00 AM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CST WED FEB 2 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 400 AM CST WED FEB 2 2011 ...BLIZZARD WARNING CONTINUES THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT BLIZZARD OR NEAR BLIZZARD CONDITIONS WILL CONTINUE THIS MORNING. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE TO PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW... RESULTING IN NEAR WHITEOUT OR WHITEOUT CONDITIONS IN OPEN AND RURAL AREAS. IN ADDITION... DEEP DRIFTS AS HIGH AS 3 TO 6 FEET WILL BE FOUND IN SPOTS ACROSS THE AREA. MANY ROADS ARE REPORTED AS BEING IMPASSABLE AND CLOSED... THUS TRAVEL IS NOT ADVISED ACROSS THE OUTLOOK AREA THIS MORNING. BLOWING AND DRIFTING SNOW IS EXPECTED TO GRADUALLY ABATE THIS AFTERNOON INTO EARLY EVENING AS WINDS SUBSIDE. BITTERLY COLD AIR WILL SETTLE INTO THE REGION TONIGHT... WITH WIND CHILLS LOWERING INTO THE RANGE OF 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED FOR THE REGION LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO WILL BE SEEN THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM TOTAL SNOWFALL REPORTS AND ANY BLIZZARD CONDITIONS REPORTS WILL BE GREATLY APPRECIATED TODAY.
In the hours before
Local storm report, Feb 2, 1:08 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM SNOW BRIGHTON 41.17N 91.82W
02/02/2011 E14.0 INCH WASHINGTON IA CO-OP OBSERVER
16 INCH SNOW DEPTH
&&
ERVINLocal storm report, Feb 2, 1:15 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY SNOW 2 SE VICTOR 41.71N 92.27W
02/02/2011 E11.0 INCH IOWA IA TRAINED SPOTTER
&&
12Local storm report, Feb 2, 1:22 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
122 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM SNOW 1 SSE CEDAR RAPIDS 41.95N 91.66W
02/02/2011 E13.0 INCH LINN IA TRAINED SPOTTER
STORM TOTAL
&&
ERVINLocal storm report, Feb 2, 2:06 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM SNOW 2 SSW CALAMUS 41.80N 90.77W
02/02/2011 M18.5 INCH CLINTON IA TRAINED SPOTTER
SNOW DRIFTS 5 TO 6 FEET
&&
TOMOLocal storm report, Feb 2, 2:51 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM SNOW SE COLCHESTER 40.43N 90.79W
02/02/2011 M16.5 INCH MCDONOUGH IL TRAINED SPOTTER
&&
TOLocal storm report, Feb 2, 3:01 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 1 NW BUSHNELL 40.56N 90.51W
02/02/2011 M14.5 INCH MCDONOUGH IL TRAINED SPOTTER
&&
TONearby
Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Illinois, 2011Wind Chill Advisories in Missouri, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.